Remote Access Conformal Geometry and Dynamics
Green Open Access

Conformal Geometry and Dynamics

ISSN 1088-4173

 
 

 

Quasiregular mappings from a punctured ball into compact manifolds


Author: Pekka Pankka
Journal: Conform. Geom. Dyn. 10 (2006), 41-62
MSC (2000): Primary 30C65; Secondary 53C21, 58A12
DOI: https://doi.org/10.1090/S1088-4173-06-00136-6
Published electronically: March 8, 2006
MathSciNet review: 2218640
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study quasiregular mappings from a punctured unit ball of the Euclidean $ n$-space into compact manifolds. We show that a quasiregular mapping has a limit in the point of punctuation whenever the dimension of the cohomology ring of the compact manifold exceeds a bound given in terms of the dimension and the distortion constant of the mapping.


References [Enhancements On Off] (What's this?)

  • 1. Lars V. Ahlfors, Lectures on quasiconformal mappings, Manuscript prepared with the assistance of Clifford J. Earle, Jr., Van Nostrand Mathematical Studies, No. 10, D. Van Nostrand Co., Inc., Toronto, Ont.-New York-London, 1966. MR 0200442 (34:336)
  • 2. Mario Bonk and Juha Heinonen, Quasiregular mappings and cohomology, Acta Math. 186 (2001), no. 2, 219-238. MR 1846030 (2002e:30021)
  • 3. T. Coulhon, I. Holopainen, and L. Saloff-Coste, Harnack inequality and hyperbolicity for subelliptic $ p$-Laplacians with applications to Picard type theorems, Geom. Funct. Anal. 11 (2001), no. 6, 1139-1191. MR 1878317 (2003g:31006a)
  • 4. S. K. Donaldson and D. P. Sullivan, Quasiconformal $ 4$-manifolds, Acta Math. 163 (1989), no. 3-4, 181-252. MR 1032074 (91d:57012)
  • 5. Ilkka Holopainen and Pekka Pankka, A big Picard theorem for quasiregular mappings into manifolds with many ends, Proc. Amer. Math. Soc. 133 (2005), no. 4, 1143-1150. MR 2117216 (2005k:30045)
  • 6. T. Iwaniec, C. Scott, and B. Stroffolini, Nonlinear Hodge theory on manifolds with boundary, Ann. Mat. Pura Appl. (4) 177 (1999), 37-115. MR 1747627 (2001f:58052)
  • 7. Tadeusz Iwaniec, $ p$-harmonic tensors and quasiregular mappings, Ann. of Math. (2) 136 (1992), no. 3, 589-624. MR 1189867 (94d:30034)
  • 8. Tadeusz Iwaniec and Adam Lutoborski, Integral estimates for null Lagrangians, Arch. Rational Mech. Anal. 125 (1993), no. 1, 25-79. MR 1241286 (95c:58054)
  • 9. Tadeusz Iwaniec and Gaven Martin, Quasiregular mappings in even dimensions, Acta Math. 170 (1993), no. 1, 29-81. MR 1208562 (94m:30046)
  • 10. -, Geometric function theory and non-linear analysis, Oxford Mathematical Monographs, The Clarendon Press Oxford University Press, New York, 2001. MR 1859913 (2003c:30001)
  • 11. P. Mattila and S. Rickman, Averages of the counting function of a quasiregular mapping, Acta Math. 143 (1979), no. 3-4, 273-305. MR 0549779 (81b:30037)
  • 12. Makoto Ohtsuka, On the behavior of an analytic function about an isolated boundary point, Nagoya Math. J. 4 (1952), 103-108. MR 0048586 (14:36d)
  • 13. -, Boundary components of abstract Riemann surfaces, Lectures on functions of a complex variable, The University of Michigan Press, Ann Arbor, 1955, pp. 303-307. MR 0069277 (16:1012b)
  • 14. E. Picard, Démonstration d'un théorème général sur les fonctions uniformes liées par une relation algébrique, Acta Math. XI. 1-12 (1887) (French).
  • 15. H. Renggli, Remarks on the Picard theorem, Complex analysis, Joensuu 1987, Lecture Notes in Math., vol. 1351, Springer, Berlin, 1988, pp. 279-284. MR 0982093 (90a:30134)
  • 16. Seppo Rickman, A defect relation for quasimeromorphic mappings, Annals of Mathematics 114 (1981), 165-191. MR 0625350 (83a:30023)
  • 17. -, Quasiregular mappings, Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)], vol. 26, Springer-Verlag, Berlin, 1993. MR 1238941 (95g:30026)
  • 18. H. L. Royden, The Picard theorem for Riemann surfaces, Proc. Amer. Math. Soc. 90 (1984), no. 4, 571-574. MR 0733408 (85h:30058)
  • 19. Chad Scott, $ L\sp p$ theory of differential forms on manifolds, Trans. Amer. Math. Soc. 347 (1995), no. 6, 2075-2096. MR 1297538 (95i:58009)
  • 20. K. Uhlenbeck, Regularity for a class of non-linear elliptic systems, Acta Math. 138 (1977), no. 3-4, 219-240. MR 0474389 (57:14031)
  • 21. Nina Ural'tseva, Degenerate quasilinear elliptic systems, Zap. Naucn. Sem. Leningrad. Odetl. Mat. Inst. Steklov 7 (1968), 184-222. MR 0244628 (39:5942)
  • 22. N. Th. Varopoulos, L. Saloff-Coste, and T. Coulhon, Analysis and geometry on groups, Cambridge Tracts in Mathematics, vol. 100, Cambridge University Press, Cambridge, 1992. MR 1218884 (95f:43008)

Similar Articles

Retrieve articles in Conformal Geometry and Dynamics of the American Mathematical Society with MSC (2000): 30C65, 53C21, 58A12

Retrieve articles in all journals with MSC (2000): 30C65, 53C21, 58A12


Additional Information

Pekka Pankka
Affiliation: Department of Mathematics and Statistics, P.O. Box 68, FIN-00014 University of Helsinki, Finland
Email: pekka.pankka@helsinki.fi

DOI: https://doi.org/10.1090/S1088-4173-06-00136-6
Keywords: Essential singularity, big Picard theorem, $p$-harmonic forms, quasiregular mappings
Received by editor(s): February 22, 2005
Received by editor(s) in revised form: January 18, 2006
Published electronically: March 8, 2006
Additional Notes: The author was partly supported by the Academy of Finland, project 53292, and by foundation Vilho, Yrjö ja Kalle Väisälän rahasto
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society